MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH PEDICLE HOOK; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH PEDICLE HOOK; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179752000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient underwent t2-t12 instrumented fusion for idiopathic scoliosis.The following screws, rods and hooks were placed: left side: t2 laminar 8mm wide blade hook, t3 4.35 x 35 verse, t4 5.0 x 35 verse, t5 skip, t6 5.0 x 40 verse, t7 skip, t8 5.0 x 40 verse, t9 5.0 x 40 verse, t10 5.0 x 40 verse, t11 6.0 x 40 and t12 6.0 x 40.Right side: t2 pedicle up going hook expedium, t3 skip, t4 pedicle up going hook expedium, t5 4.35 x 35 verse, t6 skip, t7 5.0 x 35 verse, t8 skip, t9 6.0 x 40 verse, t10 skip, t11 6.0 x 40 verse and t12 6.0 x 40 verse.Two 5.5 x 480 cocr rods were cut and placed with correction keys and regular locking caps for hooks.Correction keys were locked on the concave side to create mono screws on the left side.Upon removing the right side, the patient lost ssep¿s (somatosensory evoked potential) and motors to lower extremities.All the rods were removed.Signals did not come back.Wake up test performed and slight movement of lower extremity but marginal.Images were taken to confirm accurate screw placement and all screws locked well placed.All screws were removed, and pedicles were stimulated with a probe.No responses were seen in any pedicles to stimulation.They began to close and wake up the patient.Lower extremities tested with prick test upon awakening.No sensations below upper quad areas bilaterally.Patient being transferred for mri imaging to assess an ischemic event.Patient was closed after osteotomies and removal of instrumentation leaving the outcome incomplete barring sensory loss of both ssep¿s and motors in lower extremities.Implants were removed and patient was woken up to assess issue and prevent further potential issues.Sensation was minimal at that time to prick testing.The procedure outcome was incomplete.The patient hasn¿t seen much positive improvement in sensory ability.As of (b)(6) 2019, the patient was getting tingling in lower extremities.This report is for a pedicle hook.This is report 8 of 10 for (b)(4).Additional reports are captured in (b)(4).

Brand Name
PEDICLE HOOK
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9311557
Report Number1526439-2019-52399
Device Sequence Number11271713
Product Code NKB
UDI-Device Identifier10705034076805
UDI-Public(01)10705034076805
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number179752000
Device Catalogue Number179752000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight47